Alert archive / California / Wind Advisories in 2006

Wind Advisory 10, NWS Las Vegas, NV

March 7, 2006

NWS Las Vegas, NV issued this wind advisory at Mar 7, 2006, 10:43 AM PST. It took effect at Mar 7, 2006, 1:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 10:43 AM PST (18:43 UTC)
In effect from
Mar 7, 2006, 1:00 PM PST
Expired
Mar 7, 2006, 10:55 PM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 071843
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1043 AM PST TUE MAR 7 2006

CAZ028-080245-
/O.NEW.KVEF.WI.Y.0010.060307T2100Z-060308T0800Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
1043 AM PST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL
MIDNIGHT PST TONIGHT.

A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY FROM THE
NORTHWEST. WINDS WILL INCREASE IN THE EARLY AFTERNOON AND BECOME
SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...MAINLY OVER
THE WESTERN ONE THIRD OF SAN BERNARDINO COUNTY. WINDS ARE
EXPECTED TO DECREASE BELOW ADVISORY CRITERIA AFTER MIDNIGHT BUT
WILL BECOME NORTWESTERLY AND REMAIN GUSTY.

DRIVERS SHOULD USE EXTRA CAUTION AND BE ALERT TO THE FACT THAT
THESE STRONG...GUSTY WINDS COULD REDUCE VISIBILITY AT TIMES AND
MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH
PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.

$$
2 follow-up statements
000 
WWUS75 KVEF 080215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM PST TUE MAR 7 2006

CAZ028-080800-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-060308T0800Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
615 PM PST TUE MAR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A LOW PRESSURE SYSTEM MOVING SOUTH ACROSS NEVADA IS CONTINUING TO
PRODUCE STRONG AND GUSTY WINDS ACROSS THE WESTERN PORTION OF SAN
BERNARDINO COUNTY THIS EVENING. WINDS BEGAN INCREASING OVER THE
WESTERN PORTION OF THE COUNTY DURING THE AFTERNOON AND BY 6 PM WIND
SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR 45 MPH HAD BEEN
REPORTED AT THE DAGGETT AIRPORT. THESE WINDS ARE EXPECTED TO
CONTINUE THROUGH MIDNIGHT TONIGHT BEFORE DECREASING OVERNIGHT.
HOWEVER LOCAL GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY
WEDNESDAY MORNING.

MOTORIST...ESPECIALLY ALONG HIGHWAYS 15 AND 10 IN WESTERN SAN
BERNARDINO COUNTY ARE URGED TO USE CAUTION TONIGHT AS THESE STRONG
WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS.

$$
000 
WWUS75 KVEF 080655
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 PM PST TUE MAR 7 2006

CAZ028-080800-
/O.CAN.KVEF.WI.Y.0010.000000T0000Z-060308T0800Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
1055 PM PST TUE MAR 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE SAN BERNARDINO COUNTY DESERTS HAVE DROPPED BELOW
ADVISORY CONDITIONS...AND THUS THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE. THESE AREAS CAN STILL EXPECT BREEZY CONDITIONS OVERNIGHT
WITH WINDS 20 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:12 AM PST, 31 minutes earlier.

Area forecast discussion, Mar 7, 10:12 AM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1012 AM PST TUE MAR 7 2006

.SYNOPSIS...AN AREA OF LOW PRESSURE OFF THE NORTHERN CALIFORNIA
COAST WILL BRING SCATTERED RAIN AND SNOW SHOWERS TO THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT THIS AFTERNOON AND OVERNIGHT. THE
SHOWERS WILL END OVER NORTHWEST ARIZONA BY LATE WEDNESDAY MORNING AS
THE SYSTEM MOVES SOUTHEAST ACROSS ARIZONA. AFTER A BRIEF BREAK
WEDNESDAY AFTERNOON...ANOTHER SYSTEM WILL BRING A CHANCE OF RAIN AND
SNOW TO THE AREA ALONG WITH WINDY CONDITIONS THURSDAY AND FRIDAY.
UNSETTLED CONDITIONS WILL PERSIST THROUGH THE UPCOMING WEEKEND WITH
WELL BELOW NORMAL TEMPERATURES.
&&

.UPDATE...HIGH LEVEL CLOUDINESS OVER THE AREA THIS MORNING IS IN
RESPONSE TO AN APPROACHING WEATHER SYSTEM CURRENTLY OVER NORTHERN
CALIFORNIA. LOW LEVEL CLOUDINESS ALSO INCREASING ACROSS THE REGION
AND STILL THINK THAT SHOWERS LOOK LIKELY OVER THE NORTH...ESPECIALLY
LINCOLN COUNTY TODAY AND THEN SPREADING INTO SOUTHERN NEVADA
TONIGHT. WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS THIS
AFTERNOON OVER SOUTHERN NYE AND LINCOLN COUNTIES AS THE LOW MOVES
INTO THE AREA. WILL UPDATE ZONES TO CLEAN UP WORDING AND REFLECT
CURRENT SATELLITE TRENDS IN THE FIRST PERIOD (TODAY). WILL ALSO
ISSUE A WIND ADVISORY FOR THE FAR WESTERN DESERTS OF SAN BERNARDINO
COUNTY INCLUDING THE BARSTOW/DAGGETT AREA. NEW MET MOS FORECAST
INCREASES WESTERLY WINDS NEAR ADVISORY CRITERIA AS EARLY AS 1 PM.
LOOK FOR AN RNONPWVEF WITHIN THE HOUR. THE REST OF THE FORECAST
LOOKS ON TRACK AND WILL LEAVE ALONE.
&&

.PREVIOUS DISCUSSION...340 AM PST...SHORT TERM...MEAN TROUGH
LINGERING OVER THE WESTERN STATES THIS MORNING WITH NUMEROUS WEAK
DISTURBANCES PASSING BY IN SOUTHWEST FLOW ALOFT. WATER VAPOR IMAGERY
SHOWS NEXT SIGNIFICANT SHORTWAVE DIGGING SOUTH NEAR THE
OREGON/NORTHWEST CALIFORNIA COAST. SHORTWAVE WILL CONTINUE TO WORK
SOUTHEAST TODAY WITH SCATTERED TO WIDESPREAD SHOWERS DEVELOPING
ACROSS CENTRAL NEVADA WITH A FEW THUNDERSTORMS POSSIBLE. SYSTEM
PASSES RIGHT OVERHEAD TONIGHT WITH A FEW THUNDERSTORMS POSSIBLE OVER
LINCOLN/NORTHERN MOHAVE COUNTIES THIS EVENING. NEW SNOW
ACCUMULATIONS POTENTIALLY REACHING LOW END SNOW ADVISORY CRITERIA IN
THE SOUTHERN NEVADA MOUNTAINS TONIGHT. SYSTEM EXITS NORTHWEST
ARIZONA BY LATE WEDNESDAY MORNING WHILE SHORTWAVE RIDGE QUICKLY
SLIDES ACROSS AREA FOR BRIEF REPRIEVE WEDNESDAY AFTERNOON AND NIGHT.
NEXT COLD UPPER LOW STARTS SAGGING SOUTH OUT OF THE GULF OF
ALASKA/WESTERN CANADA THURSDAY WITH THE THREAT OF SHOWERS RETURNING.
BEHIND FRONTAL PASSAGE TONIGHT NORTHERLY SURFACE WINDS INCREASE AND
WILL BE STRONGEST DOWN THE COLORADO RIVER ZONES WEDNESDAY.
TEMPERATURES WILL BE NEAR NORMAL TODAY THEN FALL BELOW NORMAL
WEDNESDAY AND THURSDAY.
&&

.LONG TERM...HIGH CONFIDENCE FOR THE EXTENDED PERIOD AS WE
TRANSITION TO MUCH COLDER AND SHOWERY WEATHER. LOW NEAR SEATTLE WILL
BEGIN TO DIVE INTO NORTHERN CALIFORNIA EARLY ON SATURDAY AND THEN
ACROSS SOUTHERN NEVADA BY SUNDAY. INSTABILITY AHEAD OF THE LOW ON
FRIDAY WILL HELP TO INITIATE SOME SHOWER ACTIVITY. LIFTED VALUES ARE
PROGGED TO BE -1 IN SOME AREAS MAKING FOR THE POSSIBILITY OF
THUNDERSTORMS OR THUNDERSNOW IN THE NORTHERN CWA. AS THE LOW MOVES
INTO CALIFORNIA PRECIPITATION WILL IMPACT HIGHER ELEVATIONS FIRST
BUT MULTIPLE VORT MAXES...A FAVORABLE LEFT FRONT QUAD OF THE
JET...SOME PACIFIC MOISTURE ENTRAINED IN THE FLOW...PLUS A SURFACE
LOW WILL HELP TO KICK OFF SHOWERS AT ALL AREAS REGARDLESS OF
ELEVATION. TEMPERATURES WILL DROP EACH DAY AND SHOULD BOTTOM OUT ON
SUNDAY AS THE TROUGH AXIS IS OVERHEAD. MOS GUIDANCE IS STILL TOO
WARM ALTHOUGH IT IS FINALLY PICKING UP ON THIS UNUSUALLY COLD SPELL
WE ARE ABOUT TO HAVE. ADDING FURTHER STRENGTH TO IMPRESSIVE STRENGTH
AND DEPTH OF THE TROUGH IS...GFS 500 MB STANDARDIZED ANOMALY VALUES
HIT THE END OF THE CHART AT MINUS THREE FROM NEVADA UP TO MONTANA.
CONSIDERING THE LONGWAVE STRETCHES ALL OF THE WAY TO THE POLE AND
CONNECTS WITH THE A VERY SHARP TROUGH OVER EASTERN SIBERIA...THIS
SEEMS VERY LIKELY. ENDED UP LOWERING TEMPERATURES A COUPLE OF
DEGREES FROM PREVIOUS SHIFT FOR HIGHS DURING THE WEEKEND AS SNOW
LEVELS BY ALL MEMBERS ARE FORECAST BETWEEN 2000 AND 2500 FEET. MANY
LOCATIONS WILL BREAK HIGH MINIMUM RECORDS IF EVERYTHING COMES
TOGETHER AS PLANNED. ENDED UP KEEPING SNOW AMOUNTS FOR LOCATIONS
BELOW 2500 TO A BARE MINIMUM. NOT ENOUGH CONFIDENCE YET TO PUT ANY
SNOW AMOUNTS OF NOTE ON THE VALLEY FLOORS. AS OF NOW WINDS DO NOT
LOOK TO BE MUCH OF A FACTOR AND SHOULD GENERALLY BE UNDER 15 KTS AND
FROM THE SOUTHWEST TO SOUTHEAST OVER THE WEEKEND. FOR AVIATION
INTERESTS THE BIGGEST PROBLEM WILL BE FROM CEILINGS LOWERING TO
UNDER 5000 FEET AND VISIBILITIES REDUCED IN SHOWERS. TIMING FOR
CEILINGS WILL NEED TO BE FINE TUNED AS THE STORM GETS CLOSER. AFTER
SUNDAY THE BIG QUESTION IS HOW QUICKLY THE TROUGH WILL HEAD OFF TO
THE EAST. NEW GFS RUN IS MORE IN LINE WITH THE CANADIAN SOLUTION
WHICH MOVES THE SYSTEM EAST OF THE FOUR CORNERS BY MONDAY NIGHT. DUE
TO AMOUNT OF COLD AIR INVOLVED AM HESITANT TO COMPLETELY GO WITH A
PROGRESSIVE SOLUTION LIKE THAT. FOR NOW WILL KEEP A MENTION OF
SHOWERS THROUGH THE ENTIRE EXTENDED PERIOD WITH ONLY SLIGHTLY
MODERATING TEMPERATURES.
&&

.AVIATION...WINDS WILL STAY GUSTY FROM THE SSW AND GRADUAL MOVE
TOWARDS THE WEST THIS AFTERNOON AND EVENING. A FRONT WILL PASS
THROUGH THE LAS VEGAS VALLEY AROUND 06Z THIS EVENING AND MOVE THE
WINDS AROUND MORE TO THE NORTHWEST TO NNW THEN TO THE NORTH BY MID
MORNING (08Z). OTHERWISE...TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

&&

SALMEN/JACQUES/PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 7, 5:51 AM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 AM PST TUE MAR 7 2006

NVZ018-019-081300-
SHEEP RANGE-SPRING MOUNTAINS-
551 AM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING INTO NORTHERN CALIFORNIA THIS
MORNING WILL SLIDE SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN
TONIGHT. NEW SNOW FALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE
ABOVE 6000 FEET IN THE SPRING MOUNTAINS AND SHEEP RANGE TONIGHT.
A SNOW ADVISORY MAY BE NEEDED AS ACCUMULATIONS OF 4 INCHES MEETS
LOW END SNOW ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD AREA OF LOW PRESSURE SETTLES OVER THE PACIFIC NORTHWEST
AND GREAT BASIN LATER THIS WEEK. A SERIES OF WEATHER DISTURBANCES
WILL PRODUCE UNSETTLED WEATHER AND WELL BELOW NORMAL TEMPERATURES
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

AZZ001>003-036-CAZ026>029-NVZ014>017-020>022-081300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
551 AM PST TUE MAR 7 2006 /651 AM MST TUE MAR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD AREA OF LOW PRESSURE SETTLES OVER THE PACIFIC NORTHWEST
AND GREAT BASIN LATER THIS WEEK. A SERIES OF WEATHER DISTURBANCES
WILL PRODUCE UNSETTLED WEATHER AND WELL BELOW NORMAL TEMPERATURES
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.